North Carolina, 2010Damaging Winds in North Carolina, August 12, 2010
August 12, 2010 · NWS AKQ · 2 events in 2 counties and zones
Scattered severe thunderstorms associated with a cold front produced damaging winds across portions of northeast North Carolina.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms associated with a cold front produced damaging winds across portions of northeast North Carolina.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Aug 12, 1:50 PM EST, 1 hour 25 minutes earlier.
Area forecast discussion, Aug 12, 1:50 PM EST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
250 PM EDT THU AUG 12 2010
.SYNOPSIS...
A SLOW MOVING COLD FRONT...WILL SLIDE THROUGH THE DELMARVA AND
CONTINUE TO SLIDE SOUTH AND WEST THIS AFTERNOON. HIGH PRESSURE
WILL SLID OF THE NEW ENGLAND COAST FRIDAY AND WEDGE DOWN THE
EASTERN SEABOARD...PROVIDING A COOLER EASTERLY FLOW THROUGH THE
WEEKEND. A COLD FRONT ARRIVES EARLY NEXT WEEK PROVIDING ANOTHER
CHANCE FOR SHOWERS.
&&
.NEAR TERM /THROUGH TONIGHT/...
COMPLEX OF TSRAS WITH HEAVY RAIN...LIGHTNING AND STRNG/DAMAGING
WNDS MOVED THRU THE LWR MD ERN SHR THIS MORNG. THESE STORMS WILL
CONTINUE TO PUSH SE ACRS THE VA NRN NECK...MIDDLE PENINSULA AND
ACCOMACK AND NORTHAMPTON CNTIES THIS AFTN. EXCEPT FOR THE LWR MD
ERN SHR...A SVR TSTM WATCH IS IN EFFECT FOR THE REMAINDER OF THE
CWA UNTIL 6 PM. MODERATE INSTABILITY COMBINED WITH A MID-LVL
SHRTWV MOVNG SE ACRS THE AREA...WILL PRODUCE ADDITIONAL TSRAS THIS
AFTN INTO ERLY THIS EVENG...WITH DAMAGING WNDS THE MAIN THREAT.
HEAVY RAIN ALSO LIKELY WITH STRNGER STORMS. MAX TEMPS RANGING FM
THE LWR 80S OVR LWR MD ERN SHR...TO THE MID 90S OVR SCNTRL VA AND
INLAND NE NC.
FOR TONIGHT...THE CONVECTION WILL TAPER OFF TONIGHT SO SLOWLY
REDUCED POPS OVERNIGHT. THE SFC HIGH CONTINUES TO BUILD SOUTH WITH
THE EASTERLY FLOW STRENGTHENING. THIS WILL PUSH MORE MARITIME AIR
IN...BUT WITH WATER TEMPS UP IN THE 70S...WILL SEE THE TEMPS STAY
UP OVERNIGHT SO HAVE GONE ABOVE GUIDANCE ON THE LOWS.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
ON FRIDAY INTO SATURDAY...THE UPPER RIDGE BEGINS TO BUILD NE INTO
THE REGION...SLOWLY REDUCING THE NW FLOW...BUT MEANWHILE THE
EASTERLY FLOW CONTINUES. THIS SHOULD PUSH THE CHANCES FOR SHOWERS
FURTHER WEST ALONG THE BLUE RIDGE WHERE THE OROGRAPHIC LIFT WILL
COMBINE WITH THE DAYTIME HEATING TO GENERATE SCATTERED CONVECTION.
BUT ONCE THE UPPER RIDGE BUILDS OVER THE AREA...THIS WILL BEGIN TO
LIMIT THE CONVECTION ACROSS THE AREA ON SATURDAY...LIMITING IT TO
WESTERN SECTIONS OF THE AREA.
FOR TEMPERATURES...WITH THE EASTERLY FLOW...WILL SEE TEMPERATURE
MUCH COOLER THAT PREVIOUS DAYS WITH HIGHS IN THE UPPER 80S TO
AROUND 90 DEGREES...WHICH IS CLOSE TO MOS. FOR LOWS...DID GO A
LITTLE WARMER THAN GUIDANCE CLOSE TO THE MAV NUMBERS AS THE LOW
LEVEL DEW POINTS SUGGEST THAT LOWS WILL HANG IN THE 70S.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
HIGH PRESSURE WILL SLIDE EAST OF THE REGION ON SUNDAY. MODELS
SHOW A SOUTH TO SOUTHEASTERLY FLOW OVER OUR CWA...WHICH WILL DRAW
SOME MOISTURE UP FROM THE SOUTH. H5 HEIGHTS DO COME DOWN A LITTLE
THAT DAY AHEAD OF A FRONTAL BOUNDARY OVER THE MIDWEST.
HOWEVER...FORCING FOR CONVECTION IS NOT ALL THAT GREAT OUTSIDE OF
THE MTNS/FOOTHILLS. WILL GO WITH CHC POPS FOR OUR EASTERN PIEDMONT
ZONES WITH SLGT CHC ELSEWHERE. THE AFOREMENTIONED FRONTAL BOUNDARY
WILL MAKE ITS WAY INTO/THROUGH OUR AREA MONDAY AND TUESDAY. AS
SUCH...HAVE CHC POPS IN MOST AREAS BOTH DAYS. A SHORTWAVE TROUGH
WILL MOVE THROUGH THE MIDWEST BY NEXT WEDNESDAY WITH A COLD FRONT
EDGING CLOSER TO OUR AREA. THIS MAY PROVIDE THE NECESSARY LIFT FOR
ANOTHER ROUND OF TSTMS THAT DAY.
MAX TEMPS THROUGH THE PERIOD WILL GENERALLY BE IN THE MID 90S
NEAR THE COAST WITH LOW 90S INLAND. MIN TEMPS WILL REMAIN IN THE
70S.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AN AREA OF SHWRS AND TSTMS DVLPNG ALG AN AKQ TO THE COAST AT THE
NC/NC LINE...THIS AREA DRIFTING SLOLY S WITH WND GUST TO 30 KT.
PDS OF MFVR/IFR LIKELY AT ANY LOCATION AFFECTED BY THESE STORMS
WHICH ARE PRODUCING HEAVY RAINS. HAVE TEMPO GROUPS FOR ORF AND ECG
...OTHER LOCATIONS HAVE CB IN TAF. XPCT MVRF VSBY OVERNIGHT INTO
FRI AM WITH IFR POSSIBLE WHERE RAINS HAS OCCURRED.
&&
.MARINE...
A BACKDOOR FRONT IS IN THE PROCESS OF CROSSING THE MARINE ZONES
EARLY THIS MORNING. THIS FRONT WILL CONTINUE TO SAG THROUGH THE
REGION TODAY. MEANWHILE...HIGH PRESSURE WILL DRIFT OFF THE NEW
ENGLAND COAST AND REMAIN ANCHORED THERE THROUGH SATURDAY
NIGHT...BEFORE RETREATING TOWARD ATLANTIC CANADA BY SUNDAY. THIS
WILL BRING A PERSISTENT EASTERLY WIND THROUGH SATURDAY...WHICH THEN
SHIFTS TO SOUTHEASTERLY SATURDAY NIGHT INTO SUNDAY. THE SUSTAINED
WIND SPEED SHOULD REACH 15 KT BY TONIGHT AND THEN APPROACH 20 KT
FRIDAY AND FRIDAY NIGHT AS A MODESTLY TIGHT PRESSURE GRADIENT FORMS
OVER THE WATER. THE DURATION OF THE WIND SHOULD ALLOW SEAS TO REACH
5 FT...AND UP TO 6 FT BY FRIDAY NIGHT IN THE NORTHERN COASTAL ZONES.
SMALL CRAFT FLAGS HAVE BEEN ISSUED FOR THE COASTAL
ATLANTIC...CHESAPEAKE BAY...AND CURRITUCK SOUND FOR FRIDAY AND
FRIDAY NIGHT. THE WIND IS EXPECTED TO RELAX BELOW SMALL CRAFT
CRITERIA FOR THE BAY AND SOUND SATURDAY. HOWEVER...SEAS COULD REMAIN
AT 5 FT IN THE OCEAN THROUGH SATURDAY. THE WIND WILL SHIFT TO
SOUTHERLY EARLY NEXT WEEK AS A FRONTAL BOUNDARY APPROACHES FROM THE
WEST.
&&
.TIDES/COASTAL FLOODING...
CURRENT EXTRATROPICAL WATER LEVEL GUIDANCE FORECASTS TIDES TO REMAIN
BELOW MINOR FLOOD STAGE DURING THE NEXT SEVERAL HIGH TIDE CYCLES.
HOWEVER...A PERSISTENT EASTERLY WIND FROM LATER TODAY INTO THE
WEEKEND WILL ALLOW FOR ABOVE NORMAL HIGH TIDES. THE EASTERLY WIND
ALONG WITH INCREASED SURF HEIGHTS WILL RESULT IN AN INCREASED RISK
OF RIP CURRENTS FRIDAY AND SATURDAY.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM FRIDAY TO 6 AM EDT SATURDAY FOR
ANZ630>633-650-652-654-656-658.
&&
SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...ESS
LONG TERM...JDM
AVIATION...CY
MARINE...AJZ/CY
TIDES/COASTAL FLOODING...Hazardous weather outlook, Aug 12, 10:03 AM EST, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
1103 AM EDT THU AUG 12 2010
NCZ012>017-030>032-102-VAZ048-049-060>098-131515-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
1103 AM EDT THU AUG 12 2010
...SEVERE THUNDERSTORM WATCH 601 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ630>633-654-656-658-131515-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
1103 AM EDT THU AUG 12 2010
...SEVERE THUNDERSTORM WATCH 601 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM FRIDAY TO 6 AM EDT
SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ650-652-131515-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
1103 AM EDT THU AUG 12 2010
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM FRIDAY TO 6 AM EDT
SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ099-100-131515-
ACCOMACK-NORTHAMPTON VA-
1103 AM EDT THU AUG 12 2010
...SEVERE THUNDERSTORM WATCH 601 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SHORE OF VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ021>025-131515-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
1103 AM EDT THU AUG 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
TG
In the hours before
Special weather statement, Aug 12, 12:24 PM EST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
124 PM EDT THU AUG 12 2010
VAZ070-071-081>083-088>091-093-094-121815-
CHARLES CITY VA-CHESTERFIELD VA-HENRICO VA-ISLE OF WIGHT VA-JAMES
CITY VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA-PRINCE GEORGE VA-SURRY
VA-SUSSEX VA-YORK VA-
124 PM EDT THU AUG 12 2010
...THUNDERSTORMS WERE MOVING THROUGH EAST CENTRAL VIRGINIA...
AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS FROM TOANO TO ENON...OR FROM TOANO TO ROUTE
288 AND I 95. MOVEMENT WAS TO THE SOUTHEAST AT 25 MPH. THESE STORMS
WILL BE NEAR CHRISTENSONS CORNER AROUND 125 PM EDT...BARLOWS CORNER
AROUND 130 PM EDT...OAKTREE AROUND 135 PM EDT...CAMP PEARY AROUND
140 PM EDT...QUEENS LAKE AROUND 145 PM EDT...AND WATER COUNTRY
U.S.A. AROUND 150 PM EDT.
WIND GUSTS TO 40 MPH...BRIEF HEAVY RAIN...AND OCCASIONAL CLOUD TO
GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3750 7678 3701 7642 3701 7647 3708 7654
3711 7662 3722 7665 3719 7675 3723 7680
3725 7687 3723 7693 3721 7690 3721 7679
3716 7673 3720 7668 3719 7666 3705 7666
3701 7655 3700 7656 3699 7713 3746 7744
BHURLEYSpecial weather statement, Aug 12, 1:11 PM EST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
211 PM EDT THU AUG 12 2010
NCZ015>017-102-VAZ097-098-121900-
CAMDEN NC-CHESAPEAKE VA-EASTERN CURRITUCK NC-PASQUOTANK NC-VIRGINIA
BEACH VA-WESTERN CURRITUCK NC-
211 PM EDT THU AUG 12 2010
...THUNDERSTORMS WERE MOVING INTO VIRGINIA BEACH AND CHESAPEAKE...
AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS EXTENDING FROM 9 MILES EAST OF BACK BAY TO
DEEP CREEK...OR FROM 13 MILES SOUTHEAST OF VIRGINIA BEACH OCEANFRONT
TO DEEP CREEK. THE STORMS WERE MOVING SOUTHEAST AT 15 MPH. AT THE
TRACK...THESE STORMS WILL BE NEAR KNOTTS ISLAND AROUND 250 PM EDT.
WIND GUSTS TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING... AND
BRIEF HEAVY RAIN ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3682 7646 3674 7615 3675 7593 3635 7582
3640 7591 3641 7591 3640 7586 3651 7589
3647 7590 3647 7599 3652 7601 3650 7605
3645 7601 3642 7592 3641 7591 3635 7592
3635 7632
BHURLEYSpecial weather statement, Aug 12, 1:55 PM EST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
255 PM EDT THU AUG 12 2010
NCZ102-122000-
EASTERN CURRITUCK NC-
255 PM EDT THU AUG 12 2010
...STRONG THUNDERSTORMS MOVING ACROSS KNOTTS ISLAND AND KNOTTS
ISLAND BAY...
AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 10 MILES NORTHEAST OF COROLLA TO 10 MILES
NORTHWEST OF COROLLA...OR FROM 16 MILES EAST OF CURRITUCK TO
CURRITUCK. THE STORMS WERE MOVING SOUTHEAST AT 25 MPH...AND WILL BE
NEAR COROLLA AROUND 310 PM EDT.
WIND GUSTS TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND
HEAVY RAINFALL ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 3628 7582 3627 7584 3631 7587 3634 7584
3637 7585 3637 7587 3640 7591 3641 7589
3640 7586 3645 7590 3650 7588 3650 7585
3622 7578 3622 7580
BHURLEYSpecial weather statement, Aug 12, 2:12 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
312 PM EDT THU AUG 12 2010
NCZ014-016-VAZ096-097-122015-
CAMDEN NC-CHESAPEAKE VA-GATES NC-SUFFOLK VA-
312 PM EDT THU AUG 12 2010
...STRONG THUNDERSTORMS PUSHING THROUGH PORTIONS OF SOUTHEAST
VIRGINIA...
AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS WITH THE LEADING EDGE EXTENDING FROM
DOWNTOWN SUFFOLK TO HOLLAND. THE STORMS WERE MOVING SOUTHEAST AT 20
MPH...AND WILL REACH WHALEYVILLE AROUND 325 PM EDT AND CORAPEAKE
AROUND 340 PM EDT.
WIND GUSTS BETWEEN 40 AND 50 MPH...SMALL HAIL...AND FREQUENT CLOUD
TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THE STRONGEST
THUNDERSTORMS. LOCALLY HEAVY RAINFALL IS ALSO EXPECTED UNDERNEATH
THE STRONGER CELLS...WITH RAINFALL AMOUNTS BETWEEN 1 AND 1.5 INCHES
IN LESS THAN ONE HOUR.
IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3650 7649 3648 7650 3650 7664 3668 7682
3670 7670 3680 7651 3656 7627 3656 7629
3656 7633 3654 7631 3647 7643
HURLEYSpecial weather statement, Aug 12, 3:02 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
402 PM EDT THU AUG 12 2010
NCZ012>014-030-031-122100-
BERTIE NC-CHOWAN NC-GATES NC-HERTFORD NC-NORTHAMPTON NC-
402 PM EDT THU AUG 12 2010
...STRONG THUNDERSTORMS MOVING INTO PORTIONS OF NORTHEAST NORTH
CAROLINA...
AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS WITH THE LEADING EDGE EXTENDING
FROM COMO TO SEABOARD...OR FROM 9 MILES EAST OF MURFREESBORO TO 11
MILES SOUTHWEST OF BOYKINS. THESE STORMS WERE MOVING SOUTHEAST AT 25
MPH...AND WILL BE NEAR MILWAUKEE AROUND 405 PM EDT...EURE AROUND 410
PM EDT...TUNIS AROUND 415 PM EDT...POTECASI AROUND 420 PM EDT...
WOODLAND AROUND 425 PM EDT...AND POOR TOWN AROUND 430 PM EDT.
WIND GUSTS BETWEEN 40 AND 50 MPH...SMALL HAIL...AND FREQUENT CLOUD
TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IN
ADDITION...BRIEF HEAVY RAINFALL WILL RESULT IN AMOUNTS AROUND OR
JUST OVER ONE INCH IN LESS THAN AN HOUR. IF YOU HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3619 7714 3655 7751 3645 7719 3656 7697
3655 7695 3624 7659 3623 7660 3617 7673
3618 7673 3621 7672 3626 7670 3621 7674
3616 7675 3613 7680
HURLEYSpecial weather statement, Aug 12, 3:15 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
415 PM EDT THU AUG 12 2010
NCZ015-032-122100-
PASQUOTANK NC-PERQUIMANS NC-
415 PM EDT THU AUG 12 2010
...STRONG THUNDERSTORM MOVING THROUGH NORTHEAST NORTH CAROLINA...
AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CHAPANOKE...OR ABOUT 6 MILES NORTHEAST OF
WINFALL...MOVING SOUTHEAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL
BE NEAR WOODVILLE...AND...RABBIT CORNER AT 420 PM EDT...NIXONTON AT
425 PM EDT...JACOCKS...AND...SYMONDS CREEK AT 430 PM EDT...HOBBS
LANDING...AND...HARVEY POINT AT 435 PM EDT...STEVENSON POINT AT 440
PM EDT.
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
WIND GUSTS TO 45 MPH ARE EXPECTED WITH THESE STORMS.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE
LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS.
LAT...LON 3630 7654 3639 7636 3619 7607 3616 7606
3608 7623 3611 7629 3610 7631 3609 7630
3608 7632 3607 7643
21Thunderstorm Wind, Hertford
- When
- August 12, 3:15 PM EST
- Where
- Hertford County, 1.81 mi ENE of Menola
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 36.340, -77.100
Trees were downed on Flea Hill Road.
Thunderstorm Wind, Bertie
- When
- August 12, 4:08 PM EST
- Where
- Bertie County, 0.56 mi W of Merry Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 36.020, -76.780
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in North Dakota, August 12, 20101 death · 1 injured · $2.2 million · EF3 · 21 events
- Rip Current in Florida, August 12, 20102 deaths · 2 injured · 1 event
- Tornadoes and Flash Flooding in Minnesota, August 12 to 13, 20101 injured · $1.5 million · EF1 · 53 events
- Excessive Heat in Illinois, August 12, 20101 death · 1 event
- Tornado and Hail in Maryland, August 12, 2010$139,000 · EF0 · 31 events
- Hail and Damaging Winds in Virginia, August 12, 2010$68,000 · 2 in hail · 37 events
- Damaging Winds in Illinois, August 12, 2010$245,000 · 61 kt wind · 6 events
- Hail and Damaging Winds in Virginia, August 12, 2010$61,000 · 2 in hail · 24 events
- Damaging Winds in Tennessee, August 12, 2010$95,000 · 55 kt wind · 4 events
- Tornadoes and Flash Flooding in North Dakota, August 12 to 13, 2010$40,000 · EF0 · 9 events
- Lightning Strike in New Jersey, August 12, 2010$51,000 · 1 event
- Flash Flooding in Pennsylvania, August 12, 2010$35,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 258922, 258923.